I've been on birth control for about 4 months, I've always gotten my period on inactive pill days. This month I got my period early while I'm still taking the dark blue active pills. Is that normal?
Can I get my period when on birth control while taking the active pills?
Question posted by uknowho8822 on 20 March 2013
Last updated on 19 January 2020
Yes, this is called breakthrough bleeding or spotting.
Spotting or breakthrough bleeding can occur when a birth control pill is first started and is usually temporary as your body adjusts to different hormone levels. You are more likely to experience this if you are taking the mini pill or an extended cycle birth control pill.
You are also more likely to have breakthrough bleeding if you miss a pill, take certain medications that interfere with the pill (antibiotics, St. John's Wort), or have vomiting or diarrhea that may interfere with the absorption of the pill. Also, women who smoke are more likely to experience breakthrough bleeding than are women who don't smoke.
Breakthrough bleeding is nothing to be concerned about unless bleeding is particularly heavy, or does not stop, in which case you should consult your doctor.
Otherwise continue to take your birth control as directed.
Quick links to helpful articles:
Hello. I have the same question. I have been on birth control for 2 years (OCPs), always getting my period in the placebo week, but I began bleeding a day before ending the active pills. This has never happened before. I have never missed a pill; sometimes take it 30 min before or after the usual time. I also have some mild cramping. It feels like a period but definitely concerned about pregnancy or another underlying cause. Help!
I have a similar question to the one above. I got my period the week before my placebo pills, and now I’m unsure whether to skip my placebo bills and start another pack or wait the seven days in between. Also, am I still protected against pregnancy in this situation?
I've been on the birth control since 2015 I've noticed that my period wa s around my birthday in Feb first week of Feb birthday week which was super bowl this year. Now March 14th yesterday I started my period 2nd week of the white pills. This is normal right? I barley have cramps on the pills anymore. But period pads agervate the area down there I wear liners most of the time now. But my hands feet swell up really bad. I've not missed a pill so far yet in this or the last pack. my boyfriend had a besctamie in 2011 so he can't get me pregnant.
I did miss one, but took it as soon as I remembered which meant that I took two in one day. But okay I'm glad it's normal. Thank you!
this more of a question & i need somebody to commet AS SOON AS POSSIBLE ..
is it bad to still be taking active pills on your period? because ive never cramped so bad & so long before .. my name is Liberty, and im only 14.. i would really like some help
I've been taking birth control pills for about 3 months, every month I been having my period. I didn't have one this month is that normal?
It can happen, did you miss a pill? It can happen even without missing any but when you do its more likely to happen. It doesn't mean anything important, and you never alter your pill schedule because of bleeding or lack of it.
This is normal. It happens on occasion. You didnt miss any did you? Sometimes if you miss or are late in the last week of active pills, it can bring on your period early and sometimes it just happens for no apparent reason. At only 4 mos of use, your body is still adjusting to the hormones. Sometimes you may have breakthrough bleeding (bleeding during the active pills) or you may skip a period or just have spotting during your inactive week and this is ok too. Just keep taking your pills as they come in the pack-dont alter how you take them-keep taking the dark blue pills until they are gone then take the inactive ones as scheduled. At this point, you just take them as they come in the pack no matter what your body is doing. Since you bled early, you may not have bleeding during the week of inactives but no worries, it doesnt mean anything other than your cycle is a little off this month.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.